MAUDE Adverse Event Report: STRYKER LEIBINGER FREIBURG PEEK CUSTOMIZED CRANIAL IMPLANT PRIORITY, L

STRYKER LEIBINGER FREIBURG PEEK CUSTOMIZED CRANIAL IMPLANT PRIORITY, L
Model Number 78-50030
Medical Device Problem Code Inadequacy of Device Shape and/or Size (1583)
Health Effect - Clinical Codes Swelling/ Edema (4577); Insufficient Information (4580)
Date of Event 08/03/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has not yet been received at the manufacturer for testing.An evaluation will be conducted upon receipt of the device, and a follow-up report will be submitted after the quality investigation is complete.
 
Event or Problem Description
It was reported by the company representative that the custom implant did not fit properly.The surgery was not completed and implant was not used.There is no other information known at this time.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported failure mode could not be confirmed, as no photos of the implant not fitting into the void during surgery were provided.Additional information was provided by the sales rep on the reported event that the implant would not sit properly.When pushing down the implant anteriorly to the point that it sits flush with the anterior void, it would pop up posteriorly up to 1 inch (and vice versa).Swelling was present during the case, and the sales rep made the surgeon aware of the presence of swelling prior surgery.The surgeon disliked the symmetric design of the implant and expected it to be designed more convex shaped to allow the swelling more space.Overall, the device was not implanted, and the surgery aborted.The prolongation of the surgery was 1h ¿ 1,5h.Further treatment plan for the patient has not been determined.No revision device was ordered for this patient at the point this investigation is completed.The device was returned for evaluation and an analysis of the implant design and all quality relevant steps was performed by the peek cci design team for the implant under complaint (id 2107091033).It showed that all ¿steps were performed in accordance to [our] freqi procedures.The implant is designed as requested through erequest.¿ the scan provided was 3 days old when the implant was designed, and swelling was very present in the scan.Therefore, an additional note was placed on p.5 of the design proposal pointing out the presence of swelling.The implant itself was designed symmetric to the contralateral side.The designers may raise awareness notes in the design proposal to highlight potential difficulties (e.G.Presence of swelling).In conclusion, the implant was designed as requested by the customer and the root cause can be attributed to the patient condition and the swelling that was still present during surgery.Overall, the implant was designed according to all quality instructions, and manufactured to specification.

Brand Name
PEEK CUSTOMIZED CRANIAL IMPLANT PRIORITY, L
Common Device Name
IMPLANT
Manufacturer (Section D)
STRYKER LEIBINGER FREIBURG
boetzingerstr. 41
freiburg D-791 11
GM  D-79111
Manufacturer (Section G)
STRYKER LEIBINGER FREIBURG
boetzingerstr. 41
freiburg D-791 11
GM   D-79111
Manufacturer Contact
rylee koole
boetzingerstr. 41
freiburg D-791-11
GM   D-79111
76145120
MDR Report Key12319899
Report Number0008010177-2021-00040
Device Sequence Number17301462
Product Code GWO
UDI-Device Identifier07613327129267
UDI-Public07613327129267
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
K152076
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/17/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model Number78-50030
Device Catalogue Number78-50030
Device Lot Number2107091033
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/24/2021
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/03/2021
Supplement Date Received by Manufacturer08/03/2021
Initial Report FDA Received Date08/13/2021
Supplement Report FDA Received Date11/17/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/14/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown